Discussions that mention cozaar

High & Low Blood Pressure board


Hux,

Six months is too long for your symptoms to last. I would have the Dr. check your blood count (hemoglobin & hematocrit). I was only on Cozaar for 13 days when I had a reaction. One of the symptoms was extreme fatigue-my bl. count had dropped suddenly. It took two yrs to get it back up partly because I couldn't take iron tablets. Caution: don't take iron pills without checking with your Dr. -too much can put you at risk for heart problems.

Good thing I insisted that this was not normal or I would have been dismissed . When I told her that this tireness felt like the early pregnancy fatigue she immediately got out her lab slip & started checking away. I agree there is an adjustment period that the body goes through when the b/p is lowered by meds. That's why it is best to slowly introduce meds when possible.

When I started Lebetalol (alpha/beta blocker), my Dr. wanted to start with a heavy dose. I reminded her the the package directions had a definate plan for taking the drug which I wanted to follow. Since this is a heavy duty drug, it could be dangerous to suddenly start with a heavy dose. Also, the drug dose is depended on the consistent amount of food eaten. This is called bioavailibility. So if you eat small meal one day & a larger meal the next day, you will most likely get more of the drug used with the larger meal.
The rest of the drug just goes down the toilet. Fam
Hi Hux,

Losartan is Cozaar-the drug that caused me to develop an anemia. When I first started taking hbp meds my Dr. monitored my blood tests at least every 3 months. You are way overdue for tests. My PDR (drug book) says to check for kidney & liver problems & do CBC )complete blood counts.)

I had a major reaction to this drug. The first symptom I had was very painful wrists. Then my joints (knee), ankles feet, hands swelled. My upper arms hurt & shoulders.

My first symptom was dismissed by my Dr. It wasn't until the anemia set in that she would listen & then she gave the wrong diagnosis (Lupus.)

I don't want to scare you because many people take this drug without problems but you must always be aware of possible serious side effects of all these drugs.

I would call my Dr. & request blood tests. I've had to remind my Dr. at times to do blood tests. These are very important.

I agree with FG about the diastolic. In the past, the diastolic wasn't supposed to go below 70. I just read in the Merck manual that having lower diastolics could lead to heart problems. There are two schools of thought on that I guess. I would prefer my diastolic higher but then my systolic goes over 200 so I'm in a catch 22.

BTW I have permanent damage to my knees, hands, & upper arms from Cozaar. My retirement lifestyle has been altered considerably. I have to wear ACE bandages to do any significant walking. I have difficulty doing the things I used to with my hands that I used to do with ease. Fam

PS Grapefruit juice decreases the metabolism of this drug.
[QUOTE=famnd;3190025]... I was only on Cozaar for 13 days when I had a reaction. One of the symptoms was extreme fatigue-my bl. count had dropped suddenly. It took two yrs to get it back up partly because I couldn't take iron tablets. .... Fam

Hello Fam,

Despite my extensive reading I have yet to learn of a reason for the extreme fatigue I experienced on hct (I would shower when getting up in the morning but was too tired to dry myself off so I would fall into bed and sleep for 1-2 hours---then get up and dress). I don't recall my doctor doing lab tests (and I think I would have the results if he did). Do you suppose I had a similar problem with the iron? I know hct can mess with the electrolytes, but I have no explanation for the extreme exhaustion.

Oh, and by the way, one of the causes of brain fog is an electrolyte imbalance...another is medication...and of course, there are other causes as well.

Bethsheba
I took Fam's advice and went to see my doctor about a blood test. The CBC and tests for kidney function all came back normal. My poor doctor was scratching his head when I explained to him my constant symptoms of dizziness / lightheadedness! Anyway, he's decided to take me off the diuretic (HCTZ) to see if that makes any difference. I am to monitor regularly for the next month since he is concerned that my BP will shoot back up. I still take losartan (now Cozaar, not Hyzaar) and 5mg Amlor (CCB). That was three days ago and I'm not feeling too different. Do you think it may take time for the effects of the diuretic to wear off or could the other drugs be the cause? On a positive note, my BP hasn't changed a great deal. I'm still SYS 130s and DIA 60s/70s. Just an update for you. Thanks!
Hux